Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 448, NWS Austin/San Antonio, TX

July 30, 2007Val Verde County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Jul 30, 2007, 9:13 AM CDT for Val Verde County, Texas. It was in force for 3 hr. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 30, 2007, 9:13 AM CDT (14:13 UTC)
Expired
Jul 30, 2007, 12:15 PM CDT
In force
3 hr
Issued by
NWS Austin/San Antonio, TX
Area
Whole counties

County Val Verde County, TX

The radar

The Laughlin AFB radar (KDFX), 109 km from the middle of the area, began a volume at 14:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 30, 9:30 AM CDTFLASH FLOOD2 E Del Rio, TXFM 2523 CLOSED.
Jul 30, 9:30 AM CDTFLASH FLOODComstock, TXSTATE HWY 163 CLOSED.
Jul 30, 9:30 AM CDTFLASH FLOODDel Rio, TXSEVERAL STREETS IN DEL RIO CLOSED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 2.2 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2007-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1070 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2007-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1070 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
552 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEWX 301414
FFWEWX
TXC465-301715-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
913 AM CDT MON JUL 30 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  VAL VERDE COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITIES OF...LOMA ALTA...DEL RIO...COMSTOCK...

* UNTIL 1215 PM CDT

* AT 906 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
  RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING FROM
  A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LOMA ALTA...LAUGHLIN 
  AFB AND DEL RIO.

RUNOFF FROM HEAVY RAIN WILL FLOOD CREEKS, STREAMS, STREET
INTERSECTIONS, CULVERTS AND UNDERPASSES. LOW LYING PLACES THAT
NORMALLY FLOOD COULD BECOME DEATH TRAPS. DO NOT CROSS ANY FLOODED
AREA. TURN AROUND DONT DROWN.

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED
AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.

REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3007 10070 2943 10070 2934 10072 2933 10075
      2926 10075 2924 10080 2937 10101 2946 10106
      2948 10115 2956 10125 2962 10125 2963 10126
      2960 10128 2966 10131 2968 10135

$$
2 follow-up statements
000 
WGUS74 KEWX 301535
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1034 AM CDT MON JUL 30 2007

TXC465-301715-
VAL VERDE TX-
1034 AM CDT MON JUL 30 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 PM CDT FOR VAL
VERDE COUNTY...

AT 1024 AM CDT...THUNDERSTORMS PRODUCING FLASH FLOODING WAS REPORTED 
OVER THE WARNED AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PANDALE...
LOMA ALTA...JUNO AND COMSTOCK

RUNOFF FROM HEAVY RAIN WILL FLOOD CREEKS, STREAMS, STREET
INTERSECTIONS, CULVERTS AND UNDERPASSES. LOW LYING PLACES THAT
NORMALLY FLOOD COULD BECOME DEATH TRAPS. DO NOT CROSS ANY FLOODED
AREA. TURN AROUND DONT DROWN.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED
AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.

REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3028 10072 2943 10071 2935 10073 2933 10076
      2927 10076 2924 10081 2938 10102 2946 10107
      2948 10116 2958 10126 2969 10128 2963 10127
      2960 10129 2967 10132 3028 10175

$$
000 
WGUS74 KEWX 301706
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1206 PM CDT MON JUL 30 2007

TXC465-301716-
VAL VERDE TX-
1206 PM CDT MON JUL 30 2007

...THE FLASH FLOOD WARNING WILL EXPIRE AT 1215 PM CDT FOR VAL VERDE
COUNTY...

RUNOFF FROM HEAVY RAINS THIS MORNING MAY CONTINUE TO AFFECT LOW 
LYING AREAS AND LOW WATER CROSSINGS FOR THE NEXT COUPLE OF HOURS. 

IF WATER COVERS THE ROAD...TURN AROUND DONT DROWN.

LAT...LON 3028 10072 2943 10071 2935 10073 2933 10076
      2927 10076 2924 10081 2938 10102 2946 10107
      2948 10116 2958 10126 2969 10128 2963 10127
      2960 10129 2967 10132 3028 10175

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 6:28 AM CDT, 2 hours 45 minutes earlier.

Area forecast discussion, Jul 30, 6:28 AM CDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
628 AM CDT MON JUL 30 2007

.AVIATION...
CONDITIONS ARE CURRENTLY MVFR...BUT WILL MIX WITH IFR CIGS/VSBYS
THROUGH 14-15Z BEFORE GOING VFR ACROSS THE AREA. THUNDERSTORMS ARE
FORECAST AT THE KDRT TERMINAL BETWEEN 12-16Z...THEN AGAIN LATE IN
THE TAF PERIOD. MVFR CIGS WILL RETURN TO TERMINALS BETWEEN 06-09Z
TUESDAY MORNING.

&&

.PREV DISCUSSION... /ISSUED 411 AM CDT MON JUL 30 2007/

DISCUSSION...
WILL LET THE FFA EXPIRE AT 7 AM AS THE POTENTIAL FOR EARLY MORNING
HEAVY RAINS CONTINUES, BUT HAS BEEN FOCUSED MAINLY WEST OF THE RIO
GRANDE. GFS AND NAM SHOW GOOD AGREEMENT ON WARMING MID-LEVEL TEMPS
COINCIDING WITH DECREASING MID-LEVEL MOISTURE ACROSS THE WESTERN
COUNTIES. MOISTURE LEVELS WILL STILL REMAIN HIGH AND THE THREAT
FOR ISOLATED HEAVY RAINS WILL CONTINUE TODAY, BUT FLASH FLOODING
WOULD BE MORE DEPENDENT ON TRAINING DUE TO INCREASED CELL SPEEDS
IN A DEEPER SOUTHERLY FLOW. THUS WILL KEEP IN SOME GOOD RAIN
CHANCES HILL COUNTRY AND WESTERN COUNTIES WITH A MENTION OF
LOCALLY HEAVY RAINFALL. MOST MODEL DATA SHOWS A RETURN TO MORE
SEASONAL CONDITIONS TUESDAY INTO THURSDAY WITH TYPICAL 20-30 POPS
EACH DAY, INCREASING TO MOSTLY 30 POPS LATE THURSDAY INTO FRIDAY
WHEN MODELS SHOW ANOTHER MID-LEVEL IMPULSE DROPPING SW FROM NE TX.
THIS IMPULSE LOOKS LESS SIGNIFICANT THAN THE PREVIOUS SHORTWAVES
THAT PRODUCED THE REPETITIVE FLOOD EVENTS IN JULY. MODELS ARE
TRENDING TOWARD THE BUILDING AN UPPER RIDGE OVER THE GULF STATES
OVER THE WEEKEND WHICH SHOULD FURTHER INCREASE STABILITY. HOWEVER,
THIS PATTERN COULD BE MORE FAVORABLE FOR TROPICAL DEVELOPMENT
HEADING INTO NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              92  74  93  75  93 /  40  20  20  20  20
AUSTIN BERGSTROM INTL AIRPORT  91  72  93  72  93 /  40  20  20  20  20
DEL RIO INTL AIRPORT           86  74  89  75  92 /  60  40  30  30  20
SAN ANTONIO INTL AIRPORT       91  75  92  75  92 /  40  20  10  10  20

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

18/11/CB/DC
Hazardous weather outlook, Jul 30, 8:28 AM CDT, 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
828 AM CDT MON JUL 30 2007

TXZ171>173-183>194-202>209-217>225-228-311100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
828 AM CDT MON JUL 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...
SHOWERS AND THUNDERSTORMS ARE LIKELY TODAY ACROSS THE RIO GRANDE
VALLEY AND EDWARDS PLATEAU. LOCALLY HEAVY RAINFALL IS
POSSIBLE...LEADING TO FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Jul 30, 7:11 AM CDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
711 AM CDT MON JUL 30 2007

TXZ183>185-202-203-217-218-228-301315-
VAL VERDE-EDWARDS-REAL-KINNEY-UVALDE-MAVERICK-ZAVALA-DIMMIT-
INCLUDING THE CITIES OF...DEL RIO...ROCKSPRINGS...LEAKEY...
BRACKETTVILLE...UVALDE...EAGLE PASS...CRYSTAL CITY...
CARRIZO SPRINGS
711 AM CDT MON JUL 30 2007

...FLASH FLOOD WATCH ALLOWED TO EXPIRE OVER WESTERN PORTIONS OF
SOUTH CENTRAL TEXAS...
...ISOLATED HEAVY RAINFALL AMOUNTS OF 1 TO 2 INCHES REMAIN
POSSIBLE LATE THIS MORNING...

AN UPPER LEVEL DISTURBANCE WILL SHIFT WEST INTO FAR WEST TEXAS AND
NORTHERN MEXICO TODAY. A BRIEF ROUND OF LOCALLY HEAVY RAINS OF 1
TO 2 INCHES WILL BE POSSIBLE THROUGH 11 AM OVER THE WESTERN HILL
COUNTRY AND SOUTHERN EDWARDS PLATEAU. THESE MORNING RAINS COULD
RESULT IN A MINOR FLOODING THREAT ACROSS AREAS GENERALLY WEST OF A
LEAKEY TO EAGLE PASS LINE.

THE CHANCE OF RAIN IS EXPECTED TO DECREASE LATER TODAY...BUT
ISOLATED MAINLY DAYTIME RAIN EVENTS COULD RESULT IN LOCALIZED
FLOODING FOR MUCH OF THIS WEEK. NEARLY SATURATED SOILS COULD MEAN
THAT ANY SIGNIFICANT DEVELOPING RAINS COULD WARRANT A NEW FLASH
FLOOD WATCH. A SHIFT TOWARD A DRIER WEATHER PATTERN IS EXPECTED
THIS WEEKEND.

ADDITIONAL STATEMENTS WILL BE ISSUED AS CONDITIONS WARRANT.
Local storm report, Jul 30, 7:16 AM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
716 AM CDT MON JUL 30 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 AM     HEAVY RAIN       REAGAN WELLS            29.55N 99.80W
07/30/2007  M1.00 INCH       UVALDE             TX   TRAINED SPOTTER

            1.00 INCHES IN THE PAST 20 MINUTES.

&&

DC

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 7:31 AM CDTFlash Flood WarningEWXKinney3 hr
Jul 30, 7:50 AM CDTSevere Thunderstorm WarningEWXKinney25 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.